North Carolina, 2009Lightning Strike in North Carolina, June 26, 2009
June 26, 2009 · NWS ILM · 1 event in 1 county or zone
Cloud to ground lightning struck a couple of homes in Wilmington.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cloud to ground lightning struck a couple of homes in Wilmington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 26, 2:35 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 26, 2:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT FRI JUN 26 2009
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL REMAIN OVER NEW ENGLAND AND THE
GREAT LAKES THROUGH THE PERIOD. A WEAK FRONT WILL MOVE INTO
NORTH CAROLINA ON SATURDAY BEFORE WEAKENING AND MOVING SOUTH THROUGH
EARLY SUNDAY. ANOTHER FRONT WILL BRING A CHANCE OF RAIN LATE SUNDAY
AND MONDAY...FOLLOWED BY WARM AND DRY CONDITIONS INTO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...SEVERAL COALESCING INGREDIENTS HAVE TRIGGERED
STRONG CONVECTION THIS AFTERNOON OVER NORTHERN INLAND LOCATIONS OF
THE ILM FORECAST AREA. STRONG SURFACE HEATING COUPLED WITH STOUT
DEWPOINTS AND SLIGHTLY COOLER TEMPS ALOFT...WHILE AN APPROACHING
SHORT WAVE OVER THE NC APPALACHIANS APPEARS ALSO TO BE DEEPENING
THE PIEDMONT TROUGH THIS AFTERNOON. POSITION OF THE SHORTWAVE WILL
LIKELY FAVOR STRONGER STORMS OVER THE NC ZONES THROUGH THE REMAINDER
OF THE AFTERNOON...ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
JUST ABOUT ANYWHERE GIVEN THE INTENSE HEAT INDICES ACROSS THE ERN
CAROLINAS. SUSPECT A LINE OF CONVECTION WILL CONSOLIDATE AND PUSH
GENERALLY EASTWARD AT 15 TO 20 MPH ACROSS THE FORECAST AREA FROM
MID AFTERNOON THROUGH MID EVENING. THE SHORTWAVE TRAVERSING WRN NC
COULD SUSTAIN CONVECTION INTO LATE EVENING AND OVERNIGHT ALONG THE
COASTAL AND MARINE ZONES.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...LATEST RUNS SHOW FRONTAL BOUNDARY HUNG UP AND
WEAKENING OVER LOCAL AREA ON SAT WITH WINDS STARTING TO VEER AROUND
TO THE W AND NW. SHOULD SEE SHWR/TSTM ACTIVITY FLAIR UP ALONG THIS
BOUNDARY WITH PLENTY OF WARM MOIST AIR IN PLACE OVER THE COASTAL
CAROLINAS. MID LEVEL TROUGH WILL AMPLIFY ON SAT BEFORE PUSHING
THIS FRONT THROUGH THE LOCAL AREA WITH A GOOD PUSH FROM THE N-NW
BY SAT NIGHT. A COMBINATION OF THE SEA BREEZE PUSHING INLAND AND
CONVERGENCE ALONG THE FRONTAL BOUNDARY WITH DEWPOINTS UP TO 75
AHEAD OF THE FRONTAL BOUNDARY SHOULD PRODUCE MORE WIDESPREAD
SHWR/TSTM ACTIVITY LATER IN THE DAY AS SHORTWAVE ADVANCES THROUGH
LOCAL AREA. MAIN ACTIVITY SHOULD TAKE PLACE LATE SAT AFTN UNTIL
AROUND MIDNIGHT WITH PCP WATER VALUES REACHING UP NEAR 2 INCHES.
A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF
DAMAGING WINDS AS NW WINDS PICK UP ALOFT THROUGH THE DAY ON SAT.
THE WINDS VEER AROUND TO THE N-NW PUSHING DRIER AIR INTO LOCAL
AREA OVERNIGHT THROUGH SUN MORNING. DEEP LAYER NW FLOW WITH
INCREASED SUBSIDENCE BEHIND SHORTWAVE TROUGH SHOULD PRODUCE A NICE
DAY FOR SUNDAY. PCP WATER DROPS DOWN TO NEAR AN INCH INLAND AND
1.25 INCHES NEAR THE COAST BY SUN MORNING. THIS SHOULD BE SHORT
LIVED WITH MOISTURE INCREASING AGAIN BY LATE SUN IN A MORE SOUTHERLY
FLOW ONCE AGAIN AT THE SFC AS ANOTHER FRONT APPROACHES THE
CAROLINAS FROM THE NORHTWEST BY MON.
TEMPS WILL BE RUNNING A FEW DEGREES ABOVE NORMAL...IN THE LOWER
90S MOST PLACES WITH DEW POINTS UP NEAR 70 TO NEAR 75 ALONG THE
COAST SAT AFTN. GOOD PUSH OF DRY AIR SHOULD DROP THEM DOWN TO THE
MID 60S INLAND BY SUN MORNING BEHIND FRONT. HEAT INDICES MAY REACH
CLOSE TO 105 OR HEAT ADVISORY CRITERIA ALONG THE SOUTH CAROLINA
COAST AS DEWPOINTS STAY UP AROUND 70 AND W-NW WINDS KEEP TEMPS
WARMER ALONG THE COAST.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...GFS/ECMWF DIFFER A BIT IN THE DETAILS...BUT THE
GENERAL IDEA IS AN UPPER TROFF OVER THE GREAT LAKES FOR MOST OF THE
PERIOD WITH GENERALLY WESTERLY BUT CYCLONIC ALLY CURVED FLOW OVER
THE CAROLINAS. A AFC FRONT OR PIEDMONT TROFF WILL SPEND A LOT OF
TIME OVER THE EASTERN CAROLINAS...AND NOT GO TOO FAR AS IT WILL BE
ORIENTED PARALLEL TO THE FLOW ALOFT. NOT A LOT OF CONFIDENCE IN THE
PRECIP FORECAST SO HAVE STAYED CLOSE TO THE DIURNAL SLIGHT/LOW
CHANCE POPS...BUT COULD GO DRIER IF THE FRONT CAN GET PUSHED A
LITTLE FARTHER EAST. TEMPS NEAR OR JUST ON THE HIGH SIDE OF CLIMO
THUR THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
STAYED BASICALLY WITH THE CURRENT FORECAST. JUICY ATMOSPHERE WITH
GOOD CAPES WILL PROVIDE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE BOUNDARY...BEGINNING BETWEEN
17-18Z. WINDS ALOFT WILL PIN THE RESULTANT NEAR THE COAST...WITH
INTERMITTENT CONVECTION IN THE COASTAL TADS THROUGH 21Z. BLT AND FLO
WILL ALSO SEE CONVECTION...HOWEVER IT WILL MOSTLY BE ASSOCIATED WITH
THE PIEDMONT TROUGH. OVERNIGHT...A WEAK COLD FRONT DROPS SOUTH INTO
THE REGION...WITH ANOTHER ROUND OF CONVECTION EXPECTED MAINLY
BETWEEN 04-07Z. CEILINGS WILL LIKELY REMAIN VFR...HOWEVER BRIEF
BOUTS OF IFR DUE TO REDUCED VISIBILITIES IN CONVECTION ARE LIKELY.
SOME MVFR FOG POSSIBLE INLAND TOWARD MORNING. SOUTHWEST WINDS AHEAD
OF THE FRONT TODAY...BECOMING MORE WESTERLY TOWARDS MORNING AS THE
FRONT STRUGGLES TO DROP SOUTH OF THE REGION.
EXTENDED OUTLOOK THROUGH TUESDAY...SCATTERED THUNDERSTORMS SATURDAY
AND SUNDAY NIGHT. ISOLATED STORMS MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...SEAS ARE RESPONDING TO THE INCREASING SW SURFACE
FLOW THIS AFTERNOON WITH FRYING PAN SHOALS BUOY REPORTING SEAS NOW
UP TO 4 FEET. THE SURFACE WIND TRAJECTORY WILL FAVOR HIGHEST SEAS
OVER THE OUTER WATERS NORTH OF LITTLE RIVER INLET...WHILE OFFSHORE
FLOW KEEPS NEAR SHORE SEAS IN THE 2-3 FOOT RANGE FROM LITTLE RIVER
SOUTHWARD TO NORTH SANTEE AND ALONG THE PENDER AND NEW HANOVER NEAR
SHORE WATERS. OVERNIGHT WELL LIKELY SEE WINDS AROUND 20 KNOTS OVER
THE OUTER PORTION NORTH OF MERRELS INLET WHERE ISOLATED 5 FOOT SEAS
ARE POSSIBLE BEYOND ABOUT 15 NM. LATER THIS AFTERNOON AND OVERNIGHT
DOMINANT WAVE PERIODS WILL TRANSITION TO 5-6 SECOND PERIODS WHICH
WILL CREATE A FAIRLY STEEP CHOP ON THE WATERS...ESPECIALLY ACROSS
THE OUTER WATERS. AS A RESULT...FOR THIS AFTN MARINE PACKAGE WELL
HIGHLIGHT AN EXERCISE CAUTION STATEMENT FOR THE OUTER PORTION OF THE
MARINE ZONES NORTH OF MERRELS INLET.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...SOUTHWEST FLOW SHOULD VEER AROUND THROUGH THE
DAY ON SAT BECOMING MORE OFF SHORE AND WESTERLY AS FRONTAL
BOUNDARY OVER COASTAL CAROLINAS GETS PUSHED CLOSER TO THE COAST.
SHORTWAVE TROUGH SAT NIGHT SHOULD PUSH BOUNDARY FAR ENOUGH OFF
SHORE TO PRODUCE A NW FLOW BY SUN MORNING. THIS SHOULD ONLY LAST
VERY BRIEFLY AS WINDS SHIFT AROUND TO THE S-SW AGAIN AS ANOTHER
FRONTAL BOUNDARY MOVES INTO THE CAROLINAS HEADING INTO MONDAY.
EVEN WITH WINDS SHIFTS LIKELY...SPEEDS WILL HOLD MAINLY AROUND 15
KTS OR BELOW. SEAS SHOULD REMAIN IN A 2-4 FOOT RANGE.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...GFS/ECMWF DIFFER A BIT IN THE DETAILS...BUT THE
GENERAL IDEA IS AN UPPER TROFF OVER THE GREAT LAKES FOR MOST OF THE
PERIOD WITH GENERALLY WESTERLY BUT CYCLONIC ALLY CURVED FLOW OVER
THE CAROLINAS. A AFC FRONT OR PIEDMONT TROFF WILL SPEND A LOT OF
TIME OVER THE EASTERN CAROLINAS...AND NOT GO TOO FAR AS IT WILL BE
ORIENTED PARALLEL TO THE FLOW ALOFT. NOT A LOT OF CONFIDENCE IN THE
PRECIP FORECAST SO HAVE STAYED CLOSE TO THE DIURNAL SLIGHT/LOW
CHANCE POPS...BUT COULD GO DRIER IF THE FRONT CAN GET PUSHED A
LITTLE FARTHER EAST. TEMPS NEAR OR JUST ON THE HIGH SIDE OF CLIMO
THRU THE PERIOD.
&&
.IL WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...RGZ
NEAR TERM...MJC
SHORT TERM...RGZ
LONG TERM...RAS
AVIATION...MJC/DL
Hazardous weather outlook, Jun 26, 2:57 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
357 PM EDT FRI JUN 26 2009
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-272000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
357 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL TRACK EAST
ACROSS THE AREA THROUGH EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ250-252-254-256-272000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
357 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL TRACK EAST
ACROSS THE COASTAL WATERS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MJC
In the hours before
Special weather statement, Jun 26, 1:45 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT FRI JUN 26 2009
NCZ087-096-262000-
ROBESON-BLADEN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN
245 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS IN NORTHERN ROBESON AND BLADEN COUNTIES...
THROUGH 4 PM...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST...MAINLY
AFFECTING LOCATIONS NORTH OF HIGHWAY 41. AS OF 240 PM...THE
STRONGEST STORMS WERE NORTHEAST OF WHITE OAK IN BLADEN
COUNTY...AND ALONG THE COUNTY LINE BETWEEN SAINT PAULS AND TAR
HEEL. HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS
NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY DOWNPOURS ARE
ALSO LIKELY...AND COULD CAUSE LOCALIZED FLOODING OF LOW-LYING
AREAS...ESPECIALLY IN LOCATIONS THAT ALREADY RECEIVED HEAVY RAIN
EARLIER THIS AFTERNOON.
RAS
Special weather statement, Jun 26, 1:49 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT FRI JUN 26 2009
SCZ034-262000-
HORRY-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH
249 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORM DEVELOPING NEAR NORTH MYRTLE BEACH...
A STRONG THUNDERSTORM NEAR NORTH MYRTLE BEACH WILL MOVE VERY
SLOWLY THROUGH 4 PM. GUSTY WINDS IN EXCESS OF 40 MPH...A HEAVY
DOWNPOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY HAIL
CAN BE EXPECTED.
FREQUENT LIGHTNING WILL OCCUR WITH THIS STORM. MOVE INDOORS AS
SOON AS THUNDER IS HEARD.
RAS
Special weather statement, Jun 26, 1:59 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT FRI JUN 26 2009
SCZ017-023-024-032-033-262000-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION
259 PM EDT FRI JUN 26 2009
AT 255 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM JUST
NORTHWEST OF DILLON...TO NEAR DARLINGTON...TO SOUTHWEST OF
TIMMONSVILLE. THESE THUNDERSTORMS WILL CONTINUE TO MOVE EAST
THROUGH 4 PM...REACHING EASTERN DILLON COUNTY...AS WELL AS MARION
AND EASTERN SECTIONS OF FLORENCE COUNTY. THE STRONGER STORMS COULD
PRODUCE HAIL AND GUSTY WINDS NEAR 40 MPH...AS WELL AS FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. UP TO AN INCH OF
RAINFALL IS POSSIBLE IN LESS THAN AN HOUR.
RAS
Special weather statement, Jun 26, 2:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
357 PM EDT FRI JUN 26 2009
NCZ097-262115-
PENDER-
357 PM EDT FRI JUN 26 2009
...SMALL HAIL AND FREQUENT LIGHTNING POSSIBLE FROM DEVELOPING
THUNDERSTORMS...
AT 349 PM EDT...STRONG THUNDERSTORMS WILL APPROACH FROM THE NORTH
AND INTERACT WITH THE SEA BREEZE AND RESULT IN SMALL HAIL POSSIBLY
THE SIZE OF DIMES. IN ADDITION...NEAR 0 VISIBILITY IN HEAVY
DOWNPOURS...30-45 MPH WIND GUSTS...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THESE STORMS. AREAS NORTH OF HIGHWAY 53
WILL INITIALLY BE UNDER THE GUN...WITH THE ACTIVITY SINKING
SOUTHWARD TO A LINE EXTENDING FROM POINT CASWELL ACROSS ROCKY POINT
TO EDGECOMB BY 430 PM...AND AFFECTING THIS REGION THROUGH 515 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD. MOVE INDOORS IMMEDIATELY WHEN THIS THREATENING WEATHER
APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER
IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
DUG
Local storm report, Jun 26, 3:25 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 6 NNW WHITEVILLE 34.41N 78.75W
06/26/2009 M58.00 MPH COLUMBUS NC TRAINED SPOTTER
10 INCH DIAMETER PINE TREE SNAPPED OFF THREE FEET ABOVE
THE GROUND.
&&
MORGANSpecial weather statement, Jun 26, 3:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT FRI JUN 26 2009
NCZ097-100-101-262115-
PENDER-NEW HANOVER-BRUNSWICK-
428 PM EDT FRI JUN 26 2009
...STRONG STORMS TO FIRE UP ACROSS THE AREA THROUGH 515 PM...
AT 418 PM EDT...THE LEADING EDGE OF STRONG THUNDERSTORM ACTIVITY
BETWEEN POINT CASWELL...CASTLE HAYNE AND MOORETOWN WILL CONTINUE TO
DROP SOUTHWARD AND MERGE WITH WHATS LEFT OF THE SEA BREEZE THROUGH
515 PM. EXPECT CONTINUED THUNDERSTORM DEVELOPMENT WITH STORMS
EXTENDING BASICALLY ALONG HIGHWAY 17 FROM PENDER COUNTY THROUGH NEW
HANOVER COUNTY AND INTO BRUNSWICK COUNTY ACROSS LELAND BY 515 PM.
THE STRONG THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL HAIL
POSSIBLY UP TO THE SIZE OF DIMES...NEAR 0 VISIBILITY IN HEAVY
DOWNPOURS FOR UP TO 30 MINUTES STRAIGHT...SEVERAL 30-45 MPH WIND
GUSTS...AND FREQUENT CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD. MOVE INDOORS IMMEDIATELY WHEN THIS THREATENING WEATHER
APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER
IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
DUG
Lightning, New Hanover
- When
- June 26, 3:30 PM EST to 3:35 PM EST
- Where
- New Hanover County, Wilmington
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.230, -77.930
Lightning struck a house on North Bend Road in Ogden, setting it on fire. Around the same time, another home was struck on Kauri Street in the subdivision of Porters Neck, causing damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178403.